MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; TISSUE ABLATION

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; TISSUE ABLATION
Catalog Number C2600
Medical Device Problem Codes Failure to Deliver Energy (1211); Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports we received involving the same cusa handpiece - refer to mfg report number 3006697299-2025-00140.An authorized distributor reported that during surgeries, the cusa excel 23khz straight handpiece (c2600) seemed to be having misalignment issued due to which the suction tubing could not be connected properly.The user commented that the handpiece is working; however, it causes "cooling water error" intermittently and stops the session.The handpiece stopped after 5 min of working.Due to the handpiece being out of order, they used other techniques which led to increased surgical time of 3-4 hours.The procedure was completed by using "ligasure device and monopolar laparoscopic¿.There were no patient injuries.Name of hospital and country: (b)(6).
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11 the cusa excel 23khz straight handpiece (c2600) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation completed so far of the returned handpiece (hp) shows from the images and video obtained that the hp is overtorqued.Root cause - the root cause is confirmed as hp overtorquing due to "incorrect assembly and disassembly of the handpiece by the customer using the torque wrench resulting in the torque wrench misaligning the dot on the handpiece and the handpiece connector.A capa has been raised to investigate overtorquing of the hp and is pending implementation of corrective action.Trends will be monitored for this and similar issues.If additional information is made available, a supplemental report will be submitted.

Brand Name
CUSA EXCEL 23KHZ STRAIGHT HANDPIECE
Common Device Name
TISSUE ABLATION
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23917247
Report Number3006697299-2025-00141
Device Sequence Number9194191
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299-05/29/2024-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown